Alert archive / Illinois / Flash Flood Warnings in 1999

Flash Flood Warning 6, NWS Lincoln, IL

June 11, 1999Crawford County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 11, 1999, 10:30 AM CDT for Crawford County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 1999, 10:30 AM CDT (15:30 UTC)
Expired
Jun 11, 1999, 1:00 PM CDT
In force
3 hr
Issued by
NWS Lincoln, IL
Area
Whole counties

County Crawford County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1999-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1999-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
380 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 111530
FFWSPI
ILC033-111800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1030 AM CDT FRI JUN 11 1999

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CRAWFORD COUNTY IN SOUTHEASTERN ILLINOIS

* UNTIL 100 PM CDT

* AT 1025 AM NWS DOPPLER RADAR SHOWED AN AREA OF THUNDERSTORMS
  ACROSS CRAWFORD COUNTY...WITH THE STRONGEST STORMS OVER THE
  SOUTHERN SECTIONS...5 MILES SOUTHWEST OF ROBINSON. MOVEMENT ON
  THESE STORMS WAS VERY SLOW...MOVING NORTH AT 5 MPH.

* REDEVELOPMENT OF NEW STORMS CONTINUES TO BE OVER THE SAME
  AREA...PRODUCING DOPPLER RAINFALL ESTIMATES OF 2 TO 3 INCHES PER
  HOUR.  THESE STORMS SHOULD CONTINUE TO MOVE SLOWLY OVER THE AREA
  THROUGH NOON.

  AT 1022 AM...CRAWFORD COUNTY SHERIFF REPORTED THAT COUNTY ROADS
  WERE FLOODED AND FIELDS UNDER WATER IN THE SOUTHERN PORTION OF THE
  COUNTY.

MOVE TO HIGHER GROUND IMMEDIATELY IF FLOOD WATERS THR EATEN... AND
AVOID DRIVING ACROSS FLOODED ROADS.

PLAHMER/GOETSCH


&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:15 AM CDT, 8 hours 15 minutes earlier.

Area forecast discussion, Jun 11, 2:15 AM CDT, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
215 AM CDT FRI JUN 11 1999

FORECAST CHALLENGE FOR TODAY IS ONCE AGAIN THE POSSIBILITY
AND AREAL EXTENT OF THUNDERSTORMS THIS AFTERNOON INTO EARLY
TONIGHT. STATIONARY FRONT FROM ERN LAKE SUPERIOR TO SW IA IS
FORECAST TO MOVE LITTLE TODAY INTO SATURDAY. THIS WILL KEEP
VERY WARM AND HUMID AIRMASS IN PLACE ACROSS CENT/SE IL. WITH
FRONT REMAINING TO THE WEST...THE FOCUS FOR CONVECTION WILL
CONTINUE TO BE OLD OUTFLOW BOUNDARIES. THESE BOUNDARIES ARE
DIFFICULT TO PICK OUT THIS TIME OF DAY...BUT GOING BACK
SEVERAL MSAS ANALYSES POINTS TO ONE THAT MAY BE LURKING IN
SRN PARTS OF ILX CWA BTWN HUF/LWV TO ABOUT MVN. COULD BE
ANOTHER IN WCENT IL AS INDICATED BY DIFFERENCE IN LOWEST GATE
WINDS BETWEEN ILX VWP AND WINCHESTER PROFILER.

MODERATE INSTABILITY WITH LI/S AROUND -4 AND CAPES 1500-2000
BY LATE THIS AFTERNOON WILL INTERACT WITH LINGERING BOUNDARIES
TO PRODUCE SCATTERED AFTERNOON THUNDERSTORMS. CURRENT FORECAST
HAS 50 PERCENT POPS...BUT WILL SCALE THESE BACK A BIT IN CENT/SE
IL TO COME MORE IN LINE WITH EXPECTED TRENDS AND NEIGHBORING ZONES.

ETA MODEL ALSO SEEMS TO PICK UP ON A WEAK SHORTWAVE CURRENTLY
FROM ERN KS TO XTRM NW ARK...ACCORDING TO PROFILERS AND WATER
VAPOR LOOP. THIS WEAK UPPER SUPPORT MAY BE ENOUGH TO ALLOW
SOME OF THE SCATTERED PULSE STORMS TO PRODUCE STRONG/SEVERE
WINDS IN WCENT IL LATE THIS AFTERNOON...WHERE SPC HAS A SLIGHT
RISK. HIGH VALUES OF PRECIPITABLE WATER OVER 1.50 INCHES AND
SLOW MOVEMENT OF STORMS WILL PRODUCE LOCALLY HEAVY RAIN. WILL
NEED TO MONITOR INDIVIDUAL STORMS CLOSELY FOR FLASH FLOODING
...BUT NO HEADLINES NEEDED AT THIS TIME.

FWC/FAN TEMPS CLOSE BUT WILL TWEAK UPWARD A BIT FOR THE SAKE
OF PERSISTANCE AND CONSISTENCY.

PRELIMINARY TEMPS/POPS...

SPI BB 90/68 87/67 86 23445
PIA BB 89/67 86/67 85 23545
DEC BB 90/68 87/67 86 23445
CMI BB 90/68 88/67 87 23445
MTO BB 91/69 88/68 87 23445
LWV BB 92/70 89/70 88 23445

MILLER

In the hours before

Special weather statement, Jun 11, 6:00 AM CDT, 4 hours 30 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111700-

SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
600 AM CDT FRI JUN 11 1999

WARM AND HUMID AIR IS FORECAST TO INTERACT WITH AN UPPER
DISTURBANCE APPROACHING FROM THE SOUTHWEST TO PRODUCE
THUNDERSTORMS IN WEST CENTRAL ILLINOIS THIS AFTERNOON INTO
EARLY TONIGHT. SOME OF THE STORMS MAY PRODUCE DAMAGING
WIND GUSTS AND LOCALLY HEAVY RAINFALL ALONG AND WEST OF
THE ILLINOIS RIVER. AS A RESULT...SPOTTER ACTIVATION MAY
BE NEEDED.

THE REMAINDER OF CENTRAL ILLINOIS AND LOCATIONS IN SOUTHEAST
ILLINOIS CAN EXPECT SCATTERED THUNDERSTORMS TO DEVELOP THIS
AFTERNOON INTO THIS EVENING. A FEW STORMS MAY PRODUCE GUSTY
WINDS AND HEAVY DOWNPOURS...BUT WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED IN THESE AREAS.

MILLER
Special weather statement, Jun 11, 6:00 AM CDT, 4 hours 30 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111700-

SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
600 AM CDT FRI JUN 11 1999

WARM AND HUMID AIR IS FORECAST TO INTERACT WITH AN UPPER
DISTURBANCE APPROACHING FROM THE SOUTHWEST TO PRODUCE
THUNDERSTORMS IN WEST CENTRAL ILLINOIS THIS AFTERNOON INTO
EARLY TONIGHT. SOME OF THE STORMS MAY PRODUCE DAMAGING
WIND GUSTS AND LOCALLY HEAVY RAINFALL ALONG AND WEST OF
THE ILLINOIS RIVER. AS A RESULT...SPOTTER ACTIVATION MAY
BE NEEDED.

THE REMAINDER OF CENTRAL ILLINOIS AND LOCATIONS IN SOUTHEAST
ILLINOIS CAN EXPECT SCATTERED THUNDERSTORMS TO DEVELOP THIS
AFTERNOON INTO THIS EVENING. A FEW STORMS MAY PRODUCE GUSTY
WINDS AND HEAVY DOWNPOURS...BUT WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED IN THESE AREAS.

MILLER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 12:54 PM CDTSevere Thunderstorm WarningILXVermilion36 min
Jun 11, 1:06 PM CDTSevere Thunderstorm WarningILXScott39 min
Jun 11, 1:18 PM CDTSevere Thunderstorm WarningILXMorgan57 min
Jun 11, 1:30 PM CDTSevere Thunderstorm WarningILXVermilion45 min
Jun 11, 1:55 PM CDTSevere Thunderstorm WarningILXSangamon65 min
Jun 11, 2:00 PM CDTSevere Thunderstorm WarningILXCass60 min
Jun 11, 2:20 PM CDTSevere Thunderstorm WarningILXMason, Schuyler55 min
Jun 11, 2:34 PM CDTSevere Thunderstorm WarningILXFulton71 min
Jun 11, 2:43 PM CDTSevere Thunderstorm WarningILXShelby62 min
Jun 11, 2:54 PM CDTSevere Thunderstorm WarningILXMacon36 min
Jun 11, 3:05 PM CDTSevere Thunderstorm WarningILXChristian40 min
Jun 11, 3:19 PM CDTSevere Thunderstorm WarningILXWoodford41 min
Jun 11, 3:26 PM CDTSevere Thunderstorm WarningILXPiatt49 min
Jun 11, 3:31 PM CDTSevere Thunderstorm WarningILXMcLean44 min
Jun 11, 4:06 PM CDTSevere Thunderstorm WarningILXWoodford24 min
Jun 11, 4:11 PM CDTSevere Thunderstorm WarningILXMcLean34 min
Jun 11, 4:30 PM CDTSevere Thunderstorm WarningILXWoodford30 min
Jun 11, 4:49 PM CDTSevere Thunderstorm WarningILXMarshall41 min

Nearby

Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.